Advicor and Liver Problems

Advicor and High Liver Enzymes

Liver enzymes are usually measured to see if a person has liver damage. They do not measure how well the liver is working. A number of things can increase liver enzymes, including:
 
 
Advicor, along with the other statins, are also known to increase liver enzyme levels. This increase in liver enzymes, except in rare cases, does not cause any symptoms. However, your doctor will measure your liver enzyme levels prior to you starting Advicor and for several months thereafter. He or she will also measure your liver enzyme levels if your Advicor dosage is increased.
 
If your liver enzymes are high, your doctor may continue to test them on a more frequent basis. If they remain high, your doctor may recommend lowering the dose of Advicor or switching to another cholesterol medication. When Advicor is stopped, the liver enzymes (in most cases) return to the pre-Advicor levels.
 

Advicor and Liver Problems: Warnings and Precautions

Because Advicor can affect the liver, it is used with caution in people who drink more than a moderate amount of alcohol or who have a history of liver disease.
 
This medication is not recommended for people with liver disease or those with already high liver enzymes before starting treatment.
 

Possible Symptoms of Liver Problems

Several symptoms can occur in someone who develops liver problems while taking Advicor. You should contact your doctor if you have any of the following problems:
 
  • Nausea or vomiting
  • Stomach pain
  • Brown or dark-colored urine
  • Skin or the whites of the eyes turn yellow (jaundice)
  • Feeling more tired than usual.
     
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Advicor Medicine

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.